Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chol. and trig. out of bounds
Jul 17, 2008

Please help me. I am taking Kaletra and Epzicom daily for about 6 months. My CD4 and Viral are now 322 and undetectable all good. But my Trig. is 2720 and Chol. is 655. What can I do? I eat properly no real risk for fats. no drink or drugs, plenty of sleep but not much exercise. My Doc wants to change meds, I need another opinion. Thank you

Response from Dr. Henry

A small subset of patients are very sensitive to the lipid effects of protease inhibitors (particularly ritonavir/Norvir). Diet and exercise are key parts of management strategy. Your baseline (pre treatment) lipid profile if available can provide clues to whether you had pre-existing (often partly genetic) lipid abnormalities (also looking at first degree relatives can provide some information on that). Switching meds around can sometimes be helpful (try to drop the ritonavir such as atazanavir/Epzicom or to a Sustiva, Viramune or Raltegravir based regimen). Lipid lowering meds including fish oil or niacin as well as statins and fibrates are utilized in challenging situations. KH



Previous
How long does shingles scars last?
Next
How are we to believe the Toxicity is not deliberate???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement